Distribution of the nodal sets of eigenfunctions on analytic manifolds

  • Xiaolong Han

    California State University, Northridge, USA
Distribution of the nodal sets of eigenfunctions on analytic manifolds cover
Download PDF

A subscription is required to access this article.

Abstract

The nodal set of the Laplacian eigenfunction has co-dimension one and has finite hypersurface measure on a compact Riemannianmanifold. In this paper, we investigate the distribution of the nodal sets of eigenfunctions, when the metric on themanifold is analytic. We prove that if the eigenfunctions are equidistributed at a small scale, then the weak limits of the hypersurface volume form of their nodal sets are comparable to the volume form on the manifold.

In particular, on the negatively curved manifolds with analytic metric and on the tori, we show that in any eigenbasis, there is a full density subsequence of eigenfunctions such that the weak limits of the hypersurface volume form of their nodal sets are comparable to the volume form on the manifold.

Cite this article

Xiaolong Han, Distribution of the nodal sets of eigenfunctions on analytic manifolds. J. Spectr. Theory 8 (2018), no. 4, pp. 1281–1293

DOI 10.4171/JST/227